Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can cortisone shot cause increased BP and heart rate?

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.
Mon, 1 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
General & Family Physician 's  Response
Hello,

I'm not sure what kind of injection of cortisone you got, but while rarely steroids can cause high blood pressure, it is not known to cause your heart rate to increase.

I'm also not sure how high your blood pressure and heart rate have been, but it sounds like it is unlikely to be related to the cortisone shot.

It could be related to anxiety or some other cause, but if it persists I would definitely let your doctor know about it.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a cortisone shot in my shoulder today. I am on Metoprolo for heart stabilization, not blood pressure problems. I also am on warfarin to thin...

Recent questions on  Ace inhibitor

doctor1 MD

I am on Lisinopril. I was just wondering if it can cause infertility. My husband and I have been trying to conceive for six months now and still...

doctor1 MD

I have been taking Lexapro 10 mg for 1 month along with Alprazolam0.5 mg as needed for my anxiety, along with these 2 I also take Lisinopril 40mg...

doctor1 MD

my husband is taking Isosobide mn 30 mg he has an defib implant his Bp has been going very high even after the Doc increased his Lisinopril to 40...

doctor1 MD

I have been on lisinopril for a couple of years. (10 mg). About 5 months ago the doctor up it to 20mg. Back in earlier December I started having...

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow